Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 10:16 AM CST for Holmes County, Florida; Geneva County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 10:16 AM CST (16:16 UTC)
- Expired
- Dec 16, 2000, 11:00 AM CST
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Geneva County, AL, Holmes County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 10:34 AM CST | Tornado F2 | Geneva, AL | An F2 tornado touched down on West Hendrix Avenue, just north of Highway 27 South, then tore through the Devco Community, Geneva, AL and continued on through the Bellwood Community just east of Highway 85 before lifting. In its wake, the tornado damaged up to |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 161617 SVRTLH ALC061-FLC059-161700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 AM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENEVA COUNTY IN ALABAMA NORTHWESTERN HOLMES COUNTY IN FLORIDA * UNTIL 1100 AM CST... * AT 1016 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS ABOUT 12 MILES SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GENEVA...GENEVA MUNI A/P BY 1030 AM CST... EUNOLA BY 1035 AM CST... COFFEE SPRINGS...CHANCELLOR BY 1040 AM CST... OAK GROVE BY 1045 AM CST... HARTFORD...BELLWOOD BY 1050 AM CST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 3103 8606 3084 8604 3119 8553 3119 8599 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 9:00 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 16, 9:00 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST SAT DEC 16 2000 PER SATL/LOCAL OBS/MODEL GUIDANCE WARM FRONT HAS NOW LIFTED INTO SRN GA/SE ALA CENTERED AROUND E-W OF ALBANY AND MARKED BY FOG/LOW VSBYS AND DEW POINT DISCONTINUITY OF AROUND 12 DEGREES (MID 60S VS MID 50S). MOVED A LITTLE FASTER THAN PROGGED...SO LCL SITES IN WARM SECTOR LONGER AND MOST REPORTING TEMPS/DEW POINTS 2-4 DEGREES ABOVE FWC GUIDANCE. DURING MID-MORNING ONLY A FEW POCKETS OF VSBYS RMNG LESS THAN 1/2 MILE SO TERMINATED DENSE FOG ADVISORY AND UPDATED NPW. WITH H85 JET AROUND 70 KNOTS AND H25 JET ABOVE 140 KNOTS AND LOCAL VAD PROFILES INDICATG INCREASGLY GOOD VEERG WITH HGTH...NOT SURPRISINGLY A PRE-FRONTAL SQUALL LINE HAS DEVELOPED AHEAD OF COLD FRONT. FORTUNATELY MAIN ENERGY NORTH OF OUR CWFA...STILL SRN END OF SQUALL SE ACROSS WRN PANHANDLE NEWD THRU COVINGTON THRU BULLOCK COUNTY IN SCNTRL ALA. ASSOCIATED LINE OF TSTMS...A FEW POSSIBLY PRODUCING HEAVY RAINS AND VERY GUSTY WINDS ABOUT TO ENTER WRN COFFEE/GENEVA COUNTIES ALA (OUR NWRN MOST COUNTY IN CWFA) WITH ADDITIONAL TSTMS APPROACHING FT WALTON BEACH AND ADJACENT WATERS. HAS MESO ALARM THERE AND SOME HINT OF BOWING IN SQUALL IN RECENT IMAGES...SO MUST KEEP AN EYE ON SAME. AS FOR COLD FRONT PROPER...APPROACHING TENN-MISS BORDER SW THRU MISS COAST AND BEYOND. CWFA REMAIN IN SLIGHT RISK WITH SE ALA ON FRING OF MDT RISK SO WE COULD BE IN FOR AN ACTIVE DAY. MARINE:LATEST MARINE OBS SHOW SEAS STARTING TO PICK UP AHEAD OF STRONG COLD FRONT #42039 PNS NEARLY 20 KNOTS WITH GUSTS TO 25 KNOTS AND FARTHER DOWNMSTREAM #42036 W TAMPA NEAR 18 KNOTS WITH GUSTS TO 22 KNOTS. PFN BUOYS WITH SEAS UP TO 19 KNOTS AND 6 FEET. SCA LOOKS GOOD FOR WINDS AND LIKELY FOR SEAS FOR PANHANDLE WATERS THIS AFTERNOON AND FOR ALL WATERS BY THIS EVENING. FIRE WEATHER: RH VALUES HIGH. STRONG TRANSPORT WINDS. NO HEADLINES. .TLH... AL...NONE. GA...NONE. FL...SCA IN EFFECT FOR ENTIRE AREA (DESTIN-SUWANNEE RVR). BLOCK
In the hours before
Special weather statement, Dec 16, 5:00 AM CST, 5 hours 16 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST SAT DEC 16 2000 A DENSE FOG ADVISORY IS IN AFFECT UNTIL MID MORNING OVER PARTS OF SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...AND SOUTHWEST GEORGIA. DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE IN SOME SPOTS. THE FOG WILL GRADUALLY DISSIPATE THROUGH MID MORNING. MOTORISTS SHOULD USE CAUTION WHEN DRIVING INTO AREAS OF DENSE FOG. USE LOW BEAM HEADLIGHTS...FOG LIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS. OTHERWISE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AS A STRONG COLD FRONT PUSHES THROUGH ALABAMA...GEORGIA AND FLORIDA THIS EVENING AND NIGHT. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. MCT
Special weather statement, Dec 16, 7:52 AM CST, 2 hours 24 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-161545- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 AM EST SAT DEC 16 2000 THE DENSE FOG ADVISORY WHICH WAS IN AFFECT UNTIL MID MORNING OVER PARTS OF SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...AND SOUTHWEST GEORGIA HAS BEEN TERMINATED. ALTHOUGH CURRENT AREA OBSERVATIONS STILL INDICATE PATCHES OF DENSE FOG ACROSS MAINLY SOUTHEAST ALABAMA AND SOUTH CENTRAL GEORGIA...THE THREAT OF WIDESPREAD DENSE FOG HAS ENDED. DURING THE REST OF THIS MORNING...FOG WILL CONTINUE TO LIFT ACROSS THE TRI-STATE AREA. UNTIL AT LEAST 930 AM EST (830 AM CST)...MOTORISTS ACROSS NORMALLY FOG PRONE AREAS SHOULD EXERCISE CAUTION. USE LOW BEAM HEADLIGHTS...FOG LIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS. OTHERWISE...THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AHEAD AND ALONG A STRONG COLD FRONT THAT WILL PUSH THROUGH ALABAMA AND THEN GEORGIA AND FLORIDA THIS EVENING AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 12:22 PM CST | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Dec 16, 12:34 PM CST | Tornado Warning | TAE | Walton, Washington | 41 min |
| Dec 16, 1:11 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 49 min |
| Dec 16, 1:26 PM CST | Tornado Warning | TAE | Holmes, Jackson | 34 min |
| Dec 16, 10:34 AM CST | Tornado Warning | TAE | Geneva | 26 min |
| Dec 16, 11:16 AM CST | Severe Thunderstorm Warning | TAE | Dale | 29 min |
| Dec 16, 11:27 AM CST | Tornado Warning | TAE | Dale, Henry | 48 min |
| Dec 16, 1:49 PM CST | Tornado Warning | TAE | Houston | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.